Entering the 9:20am train to New York City a few weeks ago, I was dumbfounded to see the train packed, with standing room only. Usually at that hour that train is virtually empty. There was a Yankees game in the Bronx, and the train was filled with loud Yankee fans.
I managed to get a window seat and no sooner was I seated were sneezes and coughs coming from all around the train. Let my hell begin, trapped in a train with sneezers
Two days later I was at the doctors office for an upper respiratory infection. He put me on antibiotics and raised my prednisone dose to 40mg a day. I have been on Prednisone for four years now, from very high doses to low ones. Lately I have been maintaining at 10mg per day. I very luckily have little or no side effects from any of my many prescription medications, except prednisone.
I have not ever gotten any of the physical side effects, but I did get the crazies. As my wife calls them, my “pred moments”. I definitely get some serious mood shifts. I fear for anyone with any sort of psychotic disorder that may be on prednisone.
Within 24 hours of being on the 40mg dose, I could feel the multiple personalities kick in. I have learned to identify the symptoms, and try to suppress them, but it is hard. I get angry, really angry for no reason what so ever. Some one may knock into me and I would think nothing of it. That is until they say something, like “sorry”. Oh, I get mad! Why the hell they don’t watch where they are going etc. If they say nothing, nothing happens, but if they say sorry, I’m gone off the deep end.
If you are on prednisone and you get those sudden angry moments, try your hardest to remember that it’s the drug and not you. Once you remember, and train yourself to identify that demon, you’ll make it through.
Thankfully i am back down to 10mg, and that dose does not bother me that much. Only sometimes when i am very tired. So Mr. Prednisone Demon, I am on to you. i know that you are there in my mind, and i will fight you every time you try to raise your ugly head, because right now it looks like I may have you living with me for the rest of my life.
Posted with WordPress for BlackBerry.
Filed under: Health, Heart Failure, Medication, Sarcoidosis, Side effects, Uncategorized Tagged: | COPD, Health, heart disease, Heart Failure, Lung Disorders, Meditation, Mental State, mood swings, prednisone, Sarcoidosis, Side Effects